PROMOTING ACCESS TO AFRICAN RESEARCH

Journal of Medicine and Biomedical Research

Log in or Register to get access to full text downloads.

Remember me or Register



Correlation between cyanide-induced decreases in ocular Ca2+-ATPase and lenticular opacification

NP Okolie, K Audu

Abstract




The effect of cyanide toxicity on Ca2+-ATPase activities were significantly decreased in the lens and vitreous humour of the cyanide-fed rabbits (p< 0.05), while the corneal enzyme was unaffected. Ophthalmoscopic examination of the cyanide-exposed rabbits revealed adverse morphological changes, including pale fundus, low retinal reflex and lenticular opacification. The results suggest that cyanide-induced cataractogenesis may be a consequence of disruption of vitreous humour and lenticular calcium homeostasis.


Keywords: Cyanide, Ca2+-ATPase, cataracts

Journal of Medicine and Biomedical Research Vol. 3 (1) 2004: pp. 37-41



http://dx.doi.org/10.4314/jmbr.v3i1.10654
AJOL African Journals Online